Skip to main content
    • Aa
    • Aa
  • Get access
    Check if you have access via personal or institutional login
  • Cited by 1
  • Cited by
    This article has been cited by the following publications. This list is generated based on data provided by CrossRef.

    Kurilić, Miloš S. and Šobot, Boris 2009. A game on Boolean algebras describing the collapse of the continuum. Annals of Pure and Applied Logic, Vol. 160, Issue. 1, p. 117.


Power-collapsing games

  • Miloš S. Kurilić (a1) and Boris Šobot (a2)
  • DOI:
  • Published online: 01 March 2014

The game is played on a complete Boolean algebra , by two players. White and Black, in κ-many moves (where κ is an infinite cardinal). At the beginning White chooses a non-zero element p. In the α-th move White chooses pα ∈ (0, p) and Black responds choosing iα ∈{0, 1}. White winsthe play iff . where and .

The corresponding game theoretic properties of c.B.a.'s are investigated. So, Black has a winning strategy (w.s.) if κ ≥ π() or if contains a κ-closed dense subset. On the other hand, if White has a w.s., then κ. The existence of w.s. is characterized in a combinatorial way and in terms of forcing. In particular, if 2 = κ ∈ Reg and forcing by preserves the regularity of κ, then White has a w.s. iff the power 2κ is collapsed to κ in some extension. It is shown that, under the GCH, for each set S ⊆ Reg there is a c.B.a. such that White (respectively. Black) has a w.s. for each infinite cardinal κS (resp. κS). Also it is shown consistent that for each κ ∈ Reg there is a c.B.a. on which the game is undetermined.

Linked references
Hide All

This list contains references from the content that can be linked to their source. For a full set of references and notes please see the PDF or HTML where available.

[1]N. Dobrinen , Games and generalized distributive laws in Boolean algebras, Proceedings of the American Mathematical Society, vol. 131 (2003), no. 1, pp. 309318.

[3]T. Jech , More game-theoretic properties of Boolean algebras, Annals of Pure and Applied Logic, vol. 26 (1984), pp. 1129.

[4]T. Jech , Set theory, 2nd corr. ed., Springer, Berlin, 1997.

[7]J. Zapletal , More on the cut and choose game, Annals of Pure and Applied Logic, vol. 76 (1995), pp. 291301.

Recommend this journal

Email your librarian or administrator to recommend adding this journal to your organisation's collection.

The Journal of Symbolic Logic
  • ISSN: 0022-4812
  • EISSN: 1943-5886
  • URL: /core/journals/journal-of-symbolic-logic
Please enter your name
Please enter a valid email address
Who would you like to send this to? *